MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117014
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusions can be made.Photos were provided of both sides of the tyvek sterile pouch.There is local language writing applied in black marker on the tyvek side of the sterile pouch, it is unknown when the writing was applied.A photo of the opposite side of the pouch shows the mesh within the open sterile pouch.There is clear black marker bleed-through from the other side of the pouch from the tyvek being written on with black marker.In the middle of the mesh or pouch there is a black discoloration visible.As there is clear marker bleed-through in other areas of the pouch and without having the physical sample to evaluate, it cannot be determined through the photo if the black discoloration in the center of the mesh/pouch is marker bleed-through or a large foreign material.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in oct, 2021.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported, during laparoscopic surgery, when the surgeon opened the soft mesh package, a black foreign material was noted on the product.It was reported that there was no damage noted on the outer and inner package when received and the product box was completely sealed prior to opening.The surgeon did not use the mesh and the procedure was completed using another soft mesh.There was no reported patient injury.
 
Additional Manufacturer Narrative
No conclusions can be made.Photos were provided of both sides of the tyvek sterile pouch.There is local language writing applied in black marker on the tyvek side of the sterile pouch, it is unknown when the writing was applied.A photo of the opposite side of the pouch shows the mesh within the open sterile pouch.There is clear black marker bleed-through from the other side of the pouch from the tyvek being written on with black marker.In the middle of the mesh or pouch there is a black discoloration visible.As there is clear marker bleed-through in other areas of the pouch and without having the physical sample to evaluate, it cannot be determined through the photo if the black discoloration in the center of the mesh/pouch is marker bleed-through or a large foreign material.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 213 units released for distribution in oct, 2021.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report that the sample was received and to document the results of the sample evaluation.Evaluation of the returned sample finds there is no foreign material identified in or on the tyvek packaging, nor was there any foreign material identified on the soft mesh device.The black mark seen in the photo previously provided is no longer present within the packaging or on the mesh.Based on the sample evaluation and investigation performed, the reported event is inconclusive as there is no trace of a foreign material in or on the product and packaging components returned.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16763679
Report Number1213643-2023-00149
Device Sequence Number3061525
Product Code FTL
UDI-Device Identifier00801741030918
UDI-Public(01)00801741030918
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Catalogue Number0117014
Device Lot NumberHUFW0352
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown